MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced migraines and anisometropia.The iol was exchanged for same model with 2.5 more diopter company lens.Patient's issue was resolved.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9, h.3., h.6.And h.11.The lens was returned inside a plastic specimen jar.The lens was cut into two pieces, typical of an insertion and removal.The lens was cleaned with klrp to evaluate.A long scrape mark was observed on one optic portion.The anterior and posterior surfaces have cracked damage in the shape of an instrument used to grasp the lens.The other optic portion anterior and posterior surfaces have cracked damage in the shape of an instrument used to grasp the lens.A large portion of the optic was broken.The broken optic material was not returned.A power and optical resolution retest could not be conducted due to the lens damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were used.Based on the completed questionnaire, the lens did not cause or contribute to the reported complaint.Per the surgeon's opinion, the root cause for the reported event of migraines was due to anisometropia.In addition, an iol (intraocular lens) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The company specific lens 20.0 diopter lens was removed and replaced with another company specific lens 22.5 diopter lens.This suggests and supports that the increase of 2.5 diopters for the replacement lens model was an improved selection for this patient's vision needs.The lens returned was cut into two pieces, typical of an insertion and removal.Additional optic damage was observed on each lens portion.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A power and optical resolution retest could not be conducted due to the lens damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22575184
Report Number1119421-2025-02018
Device Sequence Number9784661
Product Code HQL
UDI-Device Identifier00380652396820
UDI-Public(01)00380652396820(17)280625(11)240627(10)15874784
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15874784
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale